Alert archive / Kansas / Winter Storm Warnings in 2007

Winter Storm Warning 2, NWS Hastings, NE

April 12, 20076 counties in Kansas

NWS Hastings, NE issued this winter storm warning at Apr 12, 2007, 3:50 PM CDT for 6 counties in Kansas. It took effect at Apr 12, 2007, 9:46 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2007, 3:50 PM CDT (20:50 UTC)
In effect from
Apr 12, 2007, 9:46 PM CDT
Expired
Apr 13, 2007, 3:31 PM CDT
In force
18 hr
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS

The radar

The Grand Island radar (KUEX), 88 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1559 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KGID 122050
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
ISSUED BY NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
350 PM CDT THU APR 12 2007

NEZ087-122200-
/O.CAN.KGID.WS.A.0003.070413T1200Z-070414T1200Z/
THAYER-
INCLUDING THE CITY OF...HEBRON
350 PM CDT THU APR 12 2007

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WINTER
STORM WATCH. 

THE MIXTURE OF RAIN AND SNOW IS NO LONGER EXPECTED TO HAVE
ACCUMULATIONS MORE THAN 4 INCHES ON FRIDAY. MUCH OF THE SNOW WILL
MELT ON ROADWAYS...BUT WILL STICK TO GRASSY SURFACES. 

$$

KSZ005-017-018-130500-
/O.UPG.KGID.WS.A.0003.070413T1200Z-070414T1200Z/
/O.NEW.KGID.WS.W.0002.070413T1500Z-070414T1200Z/
PHILLIPS-ROOKS-OSBORNE-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
OSBORNE
350 PM CDT THU APR 12 2007

...WINTER STORM WARNING IN EFFECT FROM 10 AM FRIDAY TO 7 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 7 AM CDT
SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

A HEAVY SNOW EVENT IS TAKING SHAPE FOR NORTHERN AND CENTRAL
KANSAS. RAIN IS FORECAST TO MIX WITH SNOW EARLY FRIDAY
MORNING...AND TRANSITION TO SNOW BY LATE MORNING. SNOW IS EXPECTED TO
CONTINUE FRIDAY NIGHT BEFORE ENDING EARLY SATURDAY MORNING.
SNOWFALL AMOUNTS WILL BE DEPENDENT ON THE TIMING OF THE CHANGEOVER
TO SNOW. SNOWFALL OF 4 TO 6 INCHES IS EXPECTED TO OCCUR. IN
ADDITION WINDS OF 20 TO 25 MPH WILL CAUSE OCCASSIONAL WHITEOUT
CONDITIONS AND SOME BLOWING AND DRIFTING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF
SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS
ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

$$

KSZ006-007-019-NEZ082>086-130500-
/O.EXT.KGID.WS.A.0003.070413T1500Z-070414T1200Z/
SMITH-JEWELL-MITCHELL-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...BELOIT...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON
350 PM CDT THU APR 12 2007

...WINTER STORM WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY MORNING...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM FRIDAY MORNING
THROUGH SATURDAY MORNING. 

RAIN IS FORECAST TO MIX WITH SNOW FRIDAY MORNING...AND TRANSITION
TO SNOW FRIDAY AFTERNOON. SNOW IS EXPECTED TO CONTINUE FRIDAY
NIGHT BEFORE ENDING EARLY SATURDAY MORNING. SNOWFALL AMOUNTS WILL
BE DEPENDENT ON THE TIMING OF THE CHANGEOVER TO SNOW AND THE
TRACK OF THE SYSTEM. AT THIS TIME IT APPEARS THAT SNOWFALL
AMOUNTS OF 3 TO 6 INCHES ARE POSSIBLE. MUCH OF THE INITIAL
SNOWFALL WILL MELT ON ROADWAYS AND STICK MAINLY ON GRASSY
SURFACES. ON FRIDAY NIGHT...SNOW MAY BEGIN TO STICK ON ROADWAYS
AND MAKE DRIVING HAZARDOUS.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

SMITH
4 follow-up statements
000 
WWUS43 KGID 130246
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
946 PM CDT THU APR 12 2007

KSZ006-007-019-131100-
/O.UPG.KGID.WS.A.0003.070413T1500Z-070414T1200Z/
/O.EXB.KGID.WS.W.0002.070413T1200Z-070414T1200Z/
SMITH-JEWELL-MITCHELL-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...BELOIT
946 PM CDT THU APR 12 2007

...WINTER STORM WARNING IN EFFECT FROM 7 AM FRIDAY TO 7 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 7 AM CDT
SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

RAIN IS FORECAST TO MIX WITH SNOW LATE TONIGHT...CHANGING OVER TO
SNOW BY FRIDAY MORNING. SNOW IS EXPECTED TO CONTINUE THROUGH FRIDAY
NIGHT BEFORE ENDING EARLY SATURDAY MORNING. SNOWFALL AMOUNTS WILL
BE DEPENDENT ON THE TIMING OF THE CHANGEOVER TO SNOW AND THE TRACK
OF THE SYSTEM. AT THIS TIME IT APPEARS THAT SNOWFALL AMOUNTS OF 5 TO
8 INCHES ARE POSSIBLE. IN ADDITION WINDS OF 20 TO 25 MPH WILL
CAUSE BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

KSZ005-017-018-131100-
/O.EXT.KGID.WS.W.0002.070413T1200Z-070414T1200Z/
PHILLIPS-ROOKS-OSBORNE-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
OSBORNE
946 PM CDT THU APR 12 2007

...WINTER STORM WARNING NOW IN EFFECT FROM 7 AM FRIDAY TO 7 AM
CDT SATURDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT FROM 7 AM FRIDAY TO
7 AM CDT SATURDAY. 

A HEAVY SNOW EVENT IS TAKING SHAPE FOR NORTHERN AND CENTRAL
KANSAS. RAIN IS FORECAST TO MIX WITH SNOW LATE TONIGHT...
AND TRANSITION TO ALL SNOW BY FRIDAY MORNING. SNOW IS EXPECTED TO
CONTINUE FRIDAY NIGHT BEFORE ENDING EARLY SATURDAY MORNING.
SNOWFALL AMOUNTS WILL BE DEPENDENT ON THE TIMING OF THE
CHANGEOVER TO SNOW. SNOWFALL OF 6 TO 9 INCHES IS EXPECTED TO
OCCUR. IN ADDITION WINDS OF 20 TO 25 MPH WILL CAUSE BLOWING AND
DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NEZ082>086-131100-
/O.EXT.KGID.WS.A.0003.070413T1200Z-070414T1200Z/
FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
INCLUDING THE CITIES OF...BEAVER CITY...ALMA...FRANKLIN...
RED CLOUD...SUPERIOR...NELSON
946 PM CDT THU APR 12 2007

...WINTER STORM WATCH NOW IN EFFECT FROM 7 AM CDT FRIDAY THROUGH
SATURDAY MORNING...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM 7 AM CDT FRIDAY
THROUGH SATURDAY MORNING. 

RAIN IS FORECAST TO MIX WITH SNOW TONIGHT...AND TRANSITION TO SNOW
FRIDAY MORNING. SNOW IS EXPECTED TO CONTINUE FRIDAY NIGHT BEFORE
ENDING EARLY SATURDAY MORNING. SNOWFALL AMOUNTS WILL BE DEPENDENT
ON THE TIMING OF THE CHANGEOVER TO SNOW...AND THE TRACK OF THE
SYSTEM. AT THIS TIME IT APPEARS THAT THE HEAVIEST SNOWFALL WILL
REMAIN SOUTH OF NEBRASKA BORDER WITH SNOWFALL AMOUNTS ACROSS FAR
SOUTH CENTRAL NEBRASKA RANGING FROM 3 TO 6 INCHES. MUCH OF THE
INITIAL SNOWFALL WILL MELT ON ROADWAYS AND STICK MAINLY ON GRASSY
SURFACES.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

WESELY/BRYANT
000 
WWUS43 KGID 130926
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
426 AM CDT FRI APR 13 2007

NEZ082>086-131030-
/O.CAN.KGID.WS.A.0003.070413T1200Z-070414T1200Z/
FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
INCLUDING THE CITIES OF...BEAVER CITY...ALMA...FRANKLIN...
RED CLOUD...SUPERIOR...NELSON
426 AM CDT FRI APR 13 2007

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WINTER
STORM WATCH. HOWEVER...SNOW IS STILL EXPECTED TODAY AND TONIGHT.
SNOW AMOUNTS OF ONE TO FOUR INCHES ARE EXPECTED. THE BULK OF SNOW
WILL OCCUR THIS AFTERNOON AND EVENING.

$$

KSZ005>007-017>019-131730-
/O.CON.KGID.WS.W.0002.070413T1200Z-070414T1200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT
426 AM CDT FRI APR 13 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM CDT
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY.

RAIN IS FORECAST TO MIX WITH SNOW THIS MORNING...CHANGING OVER TO
SNOW BY LATE MORNING OR AFTERNOON. SNOW IS EXPECTED TO CONTINUE
THROUGH TONIGHT BEFORE ENDING EARLY SATURDAY MORNING. AT THIS
TIME IT APPEARS THAT SNOWFALL AMOUNTS OF 5 TO 8 INCHES ARE
POSSIBLE. THE BULK OF THE SNOW WILL OCCUR THIS AFTERNOON AND
EVENING. 

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

HEINLEIN
000 
WWUS43 KGID 131649
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1149 AM CDT FRI APR 13 2007

KSZ005>007-140100-
/O.CAN.KGID.WS.W.0002.000000T0000Z-070414T1200Z/
/O.NEW.KGID.SN.Y.0003.070413T1649Z-070414T1200Z/
PHILLIPS-SMITH-JEWELL-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO
1149 AM CDT FRI APR 13 2007

...SNOW ADVISORY IN EFFECT UNTIL 7 AM CDT SATURDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT SATURDAY. THE WINTER
STORM WARNING HAS BEEN CANCELLED. 

RAIN IS FORECAST TO MIX WITH SNOW EARLY THIS AFTERNOON...CHANGING OVER TO
SNOW BY LATE AFTERNOON TO EARLY EVENING. SNOW IS EXPECTED TO CONTINUE
THROUGH THE EVENING HOURS BEFORE ENDING BY TOMORROW MORNING. AT THIS
TIME IT APPEARS THAT SNOWFALL AMOUNTS OF 2 TO 4 INCHES ARE
POSSIBLE. THE BULK OF THE SNOW WILL OCCUR LATE THIS AFTERNOON AND
EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ017>019-140100-
/O.CON.KGID.WS.W.0002.000000T0000Z-070414T1200Z/
ROOKS-OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...PLAINVILLE...STOCKTON...OSBORNE...
BELOIT
1149 AM CDT FRI APR 13 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM CDT
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY.

RAIN IS FORECAST TO MIX WITH SNOW THIS AFTERNOON...CHANGING OVER TO
SNOW BY LATE AFTERNOON. SNOW IS EXPECTED TO CONTINUE
THROUGH TONIGHT BEFORE ENDING SATURDAY MORNING. AT THIS TIME IT
APPEARS THAT SNOWFALL AMOUNTS OF 4 TO 6 INCHES ARE POSSIBLE. THE
BULK OF THE SNOW WILL OCCUR THIS AFTERNOON AND EVENING.

IN ADDITION NORTHEAST WINDS AT AROUND 20 MPH WILL CAUSE PERIODS OF BLOWING
AND DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

WESELY
000 
WWUS43 KGID 132031
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
331 PM CDT FRI APR 13 2007


KSZ017>019-140445-
/O.CAN.KGID.WS.W.0002.000000T0000Z-070414T1200Z/
/O.NEW.KGID.SN.Y.0004.070413T2031Z-070414T1200Z/
ROOKS-OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...PLAINVILLE...STOCKTON...OSBORNE...
BELOIT
331 PM CDT FRI APR 13 2007

...SNOW ADVISORY IN EFFECT UNTIL 7 AM CDT SATURDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT SATURDAY. THE WINTER
STORM WARNING HAS BEEN CANCELLED. 

RAIN IS FORECAST TO MIX WITH SNOW LATE THIS AFTERNOON...POSSIBLY
CHANGING OVER TO ALL SNOW BY THIS EVENING. SNOW IS EXPECTED TO
CONTINUE THROUGH TONIGHT BEFORE ENDING EARLY SATURDAY MORNING. AT
THIS TIME IT APPEARS THAT SNOWFALL AMOUNTS OF 2 TO 4 INCHES ARE
POSSIBLE. THE BULK OF THE SNOW WILL OCCUR THIS EVENING AS
TEMPERATURES COOL TO AROUND THE FREEZING MARK.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ005>007-132145-
/O.CAN.KGID.SN.Y.0003.000000T0000Z-070414T1200Z/
PHILLIPS-SMITH-JEWELL-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO
331 PM CDT FRI APR 13 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE SNOW
ADVISORY. 

TEMPERATURES HAVE WARMED TOO MUCH TO SUPPORT HEAVY SNOW. IN
ADDITION...THE STORM IS TAKING A SLIGHTLY MORE SOUTHERN TRACK THAT
WILL KEEP THE HEAVIEST PRECIPITATION SOUTH OF THE AREA. A DUSTING
UP TO AN INCH OR TWO OF SNOWFALL WILL STILL BE POSSIBLE THIS
EVENING AS THE UPPER LEVEL STORM SYSTEM TRACKS ACROSS SOUTHERN
KANSAS.

$$

WESELY

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this winter storm warning went out at Apr 12, 3:12 AM CDT, 12 hours 38 minutes earlier.

Area forecast discussion, Apr 12, 3:12 AM CDT, 12 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
312 AM CDT THU APR 12 2007

..DISCUSSION...FOCUS IS ON THE APPROACHING STORM SYSTEM.  TODAY WILL
BE IN BETWEEN SYSTEMS WITH SHORTWAVE RIDGING BEHIND THE DEPARTING
SYSTEM TO THE EAST...AND THE NEXT APPROACHING FROM THE SOUTHWEST.
THE STRATUS CLOUDS ACROSS THE NORTHEAST TWO THIRDS OF OUR CWA SHOULD
ERODE BY MIDDAY AND WILL BE REPLACED WITH MID TO HIGH LEVEL CLOUD
COVER.  TEMPERATURES SHOULD RISE INTO THE 40S IN EAST TO
SOUTHEASTERLY LOWLEVEL FLOW.

THE PATTERN ALOFT TRANSITIONS SOUTHWESTERLY TONIGHT AS THE UPPER LOW
MOVES FURTHER INTO THE SOUTHERN ROCKIES.  SURFACE CYCLOGENSIS OCCURS
IN NEW MEXICO AND LOWLEVEL FLOW TRANSITIONS TO AN EASTERLY UPSLOPE
COMPONENT.  ISENTROPIC LIFT INCREASES TONIGHT AS INDICATED ON THE
295K SURFACE.  TIMING OF LIFT INCREASES AFTER 00Z WITH SATURATION
OCCURING MAINLY AFTER 06Z AND MORE SO BY 12Z FRIDAY.  GIVEN THE
SLOWER ONSET OF TIMING OF PCPN HAVE DELAYED THE START TIME TO THE
CURRENT WINTER STORM WATCH TO 12Z FRIDAY.  INITIAL PRECIPITATION
TYPE SHOULD BE OF THE LIQUID VARIETY.  HAVE SOME CONCERN THAT
INITIAL SURFACE TEMPERATURES WILL HOVER NEAR OR JUST ABOVE FREEZING
TONIGHT AT THE ONSET OF THE PCPN...BEFORE WARMING FURTHER FRIDAY MORNING.
THE UPPER LOW IS PROJECTED TO TRACK EAST TO THE TEXAS PANHANDLE ON
FRIDAY...THEN FILL AS IT LIFTS NORTHEAST INTO EASTERN KANSAS BY
EARLY SATURDAY.  ALTHOUGH THEY ARE SIMILAR...MODELS ARE STILL NOT IN
COMPLETE AGREEMENT ON THE STRENGTH AND TRACK OF THE SYSTEM WITH THE
GFS FAVORING A FARTHER NORTH SOLUTION THAN OTHER OPERATIONAL
MODELS...AND THE NAM SUGGESTS A STRONGER SOLUTION...KEEPING THE
SYSTEM AS CLOSED LOW LONGER AS IT LIFTS NORTHEAST. THE TRACK OF THE
SYSTEM IS FAVORABLE FOR THE BRUNT OF THE PCPN TO OCCUR ACROSS KANSAS
VS NEBRASKA.  PRECIPITATION TYPE IS A CONCERN WITH FORECAST
SOUNDINGS INDICATING A FAIRLY PERSISTENT WARM LOW LEVEL
LAYER...WHICH IS SLOW TO COOL UNTIL AROUND MIDDAY FRIDAY...IF
THAT...DEPENDING ON THE MODEL.  THE CHANGEOVER TO SNOW LOOKS TO BE
DELAYED AND HAVE WENT WITH A RAIN AND SNOW MIX IN THE MORNING
FRIDAY...THEN CHANGED TO SNOW IN THE AFTERNOON.  CONFIDENCE IS NOT
HIGH RIGHT NOW FOR SIGNIFICANT SNOW ACCUMULATIONS...PARTICULARLY IN
THE NEBRASKA COUNTIES.  EVEN AS THE WET SNOW FALLS...MELTING IN THE
WARM LOW LAYER WILL NOT BE CONDUCIVE FOR SIGNIFICANT ACCUMULATIONS.
SURFACE WET BULB TEMPERATURES ARE PROGGED TO REMAIN ABOVE FREEZING
ON BOTH THE NAM AND GFS ON FRIDAY AND THE BOUNDARY LAYER WET BULB
TEMPERATURES ARE JUST SLIGHTLY COOLER AND PROGGED JUST NEAR FREEZING
IN OUR SOUTHERN COUNTIES.  WILL NEED TO COUNT ON EVAPORATIVE COOLING
TO COOL THE COLUMN AND SURFACE AND ALLOW THE SNOW TO ACCUMULATE...AND
AGAIN BETTER CHANCES FOR THIS EXIST ACROSS OUR NORTH CENTRAL KANSAS
COUNTIES. WITH THE SLOWER EXPECTED TIMING OF THE MIX AND CHANGEOVER
TO SNOW ON FRIDAY WILL BRING A LESSER DURATION FOR THE SNOW TO
ACCUMULATE AND HAVE LOWERED SNOWFALL AMOUNTS...MORE IN LINE WITH
LATEST HPC THINKING AS WELL. SNOWFALL ACCUMULATIONS RANGE FROM LESS
THAN A HALF INCH IN OUR NORTHERN NEBRASKA COUNTIES...TO NEAR SIX
INCHES IN NORTH CENTRAL KANSAS.  AS STATED ALREADY...THE NAM
MAINTAINS A DEEPER SOLUTION AND HOLDS ONTO THE WRAPAROUND PCPN
LONGER INTO SATURDAY.  HAVE WENT WITH CONSENSUS HERE WITH THE SYSTEM
FILLING AND PCPN ENDING FRIDAY NIGHT.

SATURDAY WILL SEE RISING HEIGHTS BEHIND THE DEPARTING SYSTEM AND
MODERATING TEMPERATURES.  THE UPPER RIDGE BUILDS ONTO THE PLAINS ON
SUNDAY ALLOWING TEMPERATURES TO RETURN MORE TOWARD NORMAL READINGS.
NO CHANGES WERE MADE TO THE FORECAST BEYOND SATURDAY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WINTER STORM WATCH FROM FRIDAY MORNING THROUGH SATURDAY MORNING
     FOR NEZ082>087.

KS...WINTER STORM WATCH FROM FRIDAY MORNING THROUGH SATURDAY MORNING
     FOR KSZ005>007-017>019.

&&

22
Hazardous weather outlook, Apr 12, 11:41 AM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
ISSUED BY NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1141 AM CDT THU APR 12 2007

NEZ039>041-046>049-060>064-072>077-131200-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
1141 AM CDT THU APR 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA GENERALLY NORTH OF HIGHWAY 6.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

RAIN IS FORECAST TO MIX WITH SNOW STARTING FRIDAY MORNING AND THEN
TURN TO ALL SNOW DURING THE DAY. SNOW ACCUMULATIONS WILL BE
GENERALLY AROUND AN INCH BY SATURDAY MORNING. MOST OF THE
ACCUMULATION WILL BE ON GRASSY AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ005>007-017>019-NEZ082>087-131200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN-
FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
1141 AM CDT THU APR 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL KANSAS...AND
LOCATIONS IN NEBRASKA GENERALLY SOUTH OF HIGHWAY 136.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WINTER STORM WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY MORNING. RAIN IS FORECAST TO MIX WITH SNOW FRIDAY MORNING
AND THEN BECOME ALL SNOW DURING THE DAY. ACCUMMULATIONS BETWEEN 3
TO 6 INCHES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

SMITH

Nearby

Winter Storm Warnings in Kansas, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.